Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 48, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 9, 1994, 5:11 PM EDT for Palm Beach County, Florida. It was in force for 49 min.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1994, 5:11 PM EDT (21:11 UTC)
- Expired
- Jun 9, 1994, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Palm Beach County, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KPBI 092111 SVRMFL FLC099-092200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WEST PALM BEACH FL 511 PM EDT THU JUN 9 1994 THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM EDT FOR THE FOLLOWING LOCATIONS...... IN SOUTH FLORIDA ...PALM BEACH COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE SOUTHEAST COAST AND THE ADJACENT COASTAL WATERS .....SEVERE THUNDERSTORMS OVER WESTERN AND CENTRAL PALM BEACH COUNTY... AT 502 PM EDT WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHWESTERN PALM BEACH COUNTY...JUST SOUTH OF CANAL POINT MOVING TO THE EAST-SOUTHEAST AT 20 MILES AN HOUR. ANOTHER SEVERE THUNDERSTORM WAS OVER CENTRAL PALM BEACH COUNTY...ABOUT 28 MILES WEST OF PALM BEACH INTERNATIONAL AIRPORT MOVING TO THE EAST-SOUTHEAST AT 20 MILES AN HOUR. THESE STORMS ARE CAPABLE OF WIND GUSTS IN EXCESS OF 55 MILES AN HOUR AND / OR HAIL WITH A DIAMETER GREATER THAN 3/4 OF AN INCH. RESIDENTS SHOULD SEEK SHELTER IMMEDIATELY AND STAY TUNED FOR UPDATES ON NOAA WEATHER RADIO OR YOUR LOCAL TV ABD RADIO STATIONS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:30 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 9, 2:30 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT THU JUN 9 1994 WDSPRD TRW MOVG ACRS SRN FA ATTM AND APRS TO BE MORE DVLPMT TO N SO WL KEEP SCT POPS IN FOR THIS EVE. APRS DISTURB IN GULF WL DIMINISH BUT FLOW REMAINS SW-W AT LWR/MID LVLS THRU PD SO CONVECTION WL CONTINUE TO MOVE TWD E CST NEXT COUPLE OF DAYS. MAXES SHLD REACH LWR-MID 90S WITH MORE SUN THRU PD..E CST SHLD HAVE SEABRZ SET IN DURG AFTN. MODELS STILL NOT IN AGREEMT THRU CYCLE..NGM SIG LWRG PWS BY FRI WHL ETA NOT DECRSG NEARLY AS MUCH. THINK NGM IS DRYING THINGS OUT TOO FAST..WITH PLENTY OF LOW LVL MOIS IN PLACE THINK TRANSITION WL BE SLOWER TO OCCUR..WL BEGIN TO TREND POPS DOWN NEXT COUPLE OF DAYS BUT STAY ABV GUID ON FRI AND DECRS SLGTLY ON SAT. @1...VOLUSIA BREVARD @2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE @3...INDIAN RIVER MARTIN ST LUCIE MCO 073/093 073/093 072 52342 DAB 072/092 072/091 072 52342 MLB 073/091 072/090 072 52342 .MLB...NONE. PG
In the hours before
Special weather statement, Jun 9, 3:23 PM EDT, 1 hour 48 minutes before
FLZ054-059-501-092025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 323 PM EDT THU JUN 9 1994 ...INTENSIFYING THUNDERSTORMS NEAR THE INDIAN RIVER/ ST LUCIE COUNTY BORDER... ...SPECIAL MARINE WARNING IN EFFECT FROM SEBASTIAN INLET TO ST LUCIE INLET THROUGH 430 PM... AT 320 PM...A STRONG THUNDERSTORM WAS LOCATED BETWEEN OSLO AND INDRIO. THIS STORM WAS MOVING SOUTHEAST 20 MPH. IF THE STORM CONTINUES TO INTENSIFY...A WARNING MAY BE ISSUED IN THE NEXT HALF HOUR. THE THUNDERSTORM WILL EFFECT THE COAST FROM INDRIO TO THE FORT PIERCE INLET THROUGH 420 PM. THE STORM WAS PART OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS FROM 20 MILES EAST OF INDIAN RIVER SHORES TO FORT DRUM. THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PETERSEN
Special weather statement, Jun 9, 3:23 PM EDT, 1 hour 48 minutes before
FLZ054-059-501-092025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 323 PM EDT THU JUN 9 1994 ...INTENSIFYING THUNDERSTORMS NEAR THE INDIAN RIVER/ ST LUCIE COUNTY BORDER... ...SPECIAL MARINE WARNING IN EFFECT FROM SEBASTIAN INLET TO ST LUCIE INLET THROUGH 430 PM... AT 320 PM...A STRONG THUNDERSTORM WAS LOCATED BETWEEN OSLO AND INDRIO. THIS STORM WAS MOVING SOUTHEAST 20 MPH. IF THE STORM CONTINUES TO INTENSIFY...A WARNING MAY BE ISSUED IN THE NEXT HALF HOUR. THE THUNDERSTORM WILL EFFECT THE COAST FROM INDRIO TO THE FORT PIERCE INLET THROUGH 420 PM. THE STORM WAS PART OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS FROM 20 MILES EAST OF INDIAN RIVER SHORES TO FORT DRUM. THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PETERSEN
Special weather statement, Jun 9, 3:33 PM EDT, 1 hour 38 minutes before
FLZ041-044-046-047-092035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 334 PM EDT THU JUN 9 1994 ...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN BREVARD...LAKE...VOLUSIA...AND SEMINOLE COUNTIES... AT 325 PM...WEATHER RADAR IN MELBOURNE INDICATED A GROWING AREA OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM MIMS TO THE OCALA NATIONAL FOREST AND PONCE INLET. THE STRONGEST STORMS WERE LOCATED NEAR LAKE MONROE AND 3 MILES NORTHEAST OF GENEVA. THE ACTIVITY WAS MOVING SOUTHEAST 20 MPH. THROUGH 430 PM...SHOWERS AND THUNDERSTORMS WILL APPROACH THE KENNEDY SPACE CENTER...SANFORD...AND DELTONA. SHOWERS AND THUNDERSTORMS WILL ALSO EXTEND OVER THE ADJACENT COASTAL WATERS FROM THE KENNEDY SPACE CENTER TO FLAGLER BEACH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QU|ICKLY. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PETERSEN
Special weather statement, Jun 9, 3:34 PM EDT, 1 hour 37 minutes before
FLZ041-044-046-047-092035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 334 PM EDT THU JUN 9 1994 ...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN BREVARD...LAKE...VOLUSIA...AND SEMINOLE COUNTIES... AT 325 PM...WEATHER RADAR IN MELBOURNE INDICATED A GROWING AREA OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM MIMS TO THE OCALA NATIONAL FOREST AND PONCE INLET. THE STRONGEST STORMS WERE LOCATED NEAR LAKE MONROE AND 3 MILES NORTHEAST OF GENEVA. THE ACTIVITY WAS MOVING SOUTHEAST 20 MPH. THROUGH 430 PM...SHOWERS AND THUNDERSTORMS WILL APPROACH THE KENNEDY SPACE CENTER...SANFORD...AND DELTONA. SHOWERS AND THUNDERSTORMS WILL ALSO EXTEND OVER THE ADJACENT COASTAL WATERS FROM THE KENNEDY SPACE CENTER TO FLAGLER BEACH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PETERSEN
Special weather statement, Jun 9, 4:47 PM EDT, 24 minutes before
FLZ041-044>047-053-054-058-059-064-501-092150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 448 PM EDT THU JUN 9 1994 ...SPECIAL MARINE WARNING FOR THE INTRACOASTAL AND COASTAL WATERS BETWEEN ST LUCIE INLET AND JUPITER INLET UNTIL 6 PM... AT 445 PM...MELBOURNE WEATHER RADAR INDICATED STRONG THUNDERSTORMS FROM 50 MILES OFFSHORE OF VERO BEACH TO THE COAST AT HOBE SOUND. OTHER THUNDERSTORMS WITH HEAVY RAIN WERE OCCURRING INLAND FROM LAKE OKEECHOBEE TO THE COAST BETWEEN FT PIERCE AND JUPITER INLET. THE SHOWERS AND STORMS WERE MOVING SOUTHEAST AT 20 MPH. SHOWERS AND THUNDERSTORMS WERE ALSO SCATTERED ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA FROM JUST EAST OF THE ORLANDO INTERNATIONAL AIRPORT TO CHRISMAS AND 5 MILES EAST OF ZELLWOOD. AN AREA OF THUNDERSTORMS WERE ALONG THE COAST FROM ORMOND BY THE SEA TO PONCE INLET. THE STORMS WERE MOVING EAST AT 20 MPH. THROUGH 6 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF MARTIN COUNTY AND THE COASTAL WATERS FROM FT PIERCE SOUTHWARD. STRONG WINDS GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL WILL ALL BE POSSIBLE WITH THESE STORMS. ELSEWHERE...SCATTERED THUNDERSTORMS WILL AFFECT ORANGE AND NORTHERN VOLUSIA COUNTIES. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. SPRATT
Special weather statement, Jun 9, 4:48 PM EDT, 23 minutes before
FLZ041-044>047-053-054-058-059-064-501-092150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 448 PM EDT THU JUN 9 1994 ...SPECIAL MARINE WARNING FOR THE INTRACOASTAL AND COASTAL WATERS BETWEEN ST LUCIE INLET AND JUPITER INLET UNTIL 6 PM... AT 445 PM...MELBOURNE WEATHER RADAR INDICATED STRONG THUNDERSTORMS FROM 50 MILES OFFSHORE OF VERO BEACH TO THE COAST AT HOBE SOUND. OTHER THUNDERSTORMS WITH HEAVY RAIN WERE OCCURRING INLAND FROM LAKE OKEECHOBEE TO THE COAST BETWEEN FT PIERCE AND JUPITER INLET. THE SHOWERS AND STORMS WERE MOVING SOUTHEAST AT 20 MPH. SHOWERS AND THUNDERSTORMS WERE ALSO SCATTERED ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA FROM JUST EAST OF THE ORLANDO INTERNATIONAL AIRPORT TO CHRISMAS AND 5 MILES EAST OF ZELLWOOD. AN AREA OF THUNDERSTORMS WERE ALONG THE COAST FROM ORMOND BY THE SEA TO PONCE INLET. THE STORMS WERE MOVING EAST AT 20 MPH. THROUGH 6 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF MARTIN COUNTY AND THE COASTAL WATERS FROM FT PIERCE SOUTHWARD. STRONG WINDS GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL WILL ALL BE POSSIBLE WITH THESE STORMS. ELSEWHERE...SCATTERED THUNDERSTORMS WILL AFFECT ORANGE AND NORTHERN VOLUSIA COUNTIES. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. SPRATT
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.